Hello Dr Bill,
I am 20 years old and I have been balding since 15 years old. Last year I started to use propecia. For a while, I saw its benefit. My hair loss stopped and some of them regrew. After one year, I quit using that because I had muscular side effect. I mean I had muscle loss, I think. Thus, my hair loss started again. I have visible frontal and vertex hair loss now. My doctor said there is no serious adverse effect of this drug. Well, I started using it again 3 months ago. I havent seen any benefit last 3 months. Hair loss is still continuing and I have no visible hair growth also. Is that normal? Is that a cycle?
Thank you very much
Have a nice day
I do not believe Propecia will cause you muscle loss or be adverse to any gains you might see when working out. Maybe you need to hit the gym more. In fact, there was a theory that Propecia actually gave you muscle mass due to the slight increase in testosterone.
With respect to your hair loss, I would follow up with your prescribing doctor. Stopping Propecia after some time will give you “catch up” hair loss and re-starting the medication will not give you back the hair you lost. Either way, you likely won’t see much benefits-wise after just 3 months.